MAUDE Adverse Event Report: GYRUS ACMI, INC. 0.035" HYBRID WIRE, BOX OF 5; GASTRO-UROLOGICAL GUIDEWIRE, SINGLE-USE

GYRUS ACMI, INC. 0.035" HYBRID WIRE, BOX OF 5; GASTRO-UROLOGICAL GUIDEWIRE, SINGLE-USE
Model Number GWH3505R
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was returned to olympus; however, evaluation has not yet begun.The medwatch mw5145154 is attached for additional information.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is received.
 
Event or Problem Description
Olympus received information from a customer as well as from a medwatch mw5145154 that the tip of the 0.035" hybrid wire broke off in the patient.Another wire was used, which also broke off.The first wire failed in the bladder and was easily retrieved.The second wire broke off in the left kidney and required additional intervention.Additional information received from the customer indicated that the event occurred during a ureteroscopy/laser lithotripsy/stent insertion procedure.The customer further clarified that the pieces were retrieved with a grasper without any additional treatment needed.The procedure was prolonged, and the patient's anesthesia was extended by over 60 minutes.However, the reported problem did not affect the outcome of the procedure, nor did it impact the condition of the patient.The procedure was completed with a similar device without further harm or user injury reported.The patient also did not require any further medical intervention and is currently stable.The device was inspected prior to use as per the instructions for use (ifu).The medwatch for patient identifier (b)(6) captures the first guidewire.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the customer¿s complaint was confirmed.The tip was broken off and the devices¿ wire was uncoiling.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, the ripple-shaped abrasion on the polymer tip, as well as the scraped coating in the spring area indicate that the guide wire was pulled over a sharp edge with high force.The root cause of the tip detachment is therefore definitely due to excessive mechanical stress during medical application.This supplemental report includes an update to h3 from the initial medwatch.Also, information has been added to h4.Olympus will continue to monitor field performance for this device.

Brand Name
0.035" HYBRID WIRE, BOX OF 5
Common Device Name
GASTRO-UROLOGICAL GUIDEWIRE, SINGLE-USE
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17780652
Report Number3003790304-2023-00374
Device Sequence Number6576716
Product Code EYA
UDI-Device Identifier00821925031425
UDI-Public00821925031425
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT-EYA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGWH3505R
Device Lot Number92205314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight83 KG
Patient RaceWhite